Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Jackson, MS

March 14, 2011Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2011, 12:34 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2011, 12:34 PM CDT (17:34 UTC)
Expired
Mar 14, 2011, 1:15 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 12:50 PM CDTTSTM WND DMG1 S Bowling Green, MSLARGE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS54 KJAN 141734
SVRJAN
MSC007-051-141815-
/O.NEW.KJAN.SV.W.0069.110314T1734Z-110314T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT MON MAR 14 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...

* UNTIL 115 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEXINGTON MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCMILLAN...BOWLING GREEN...POSSUMNECK...MCADAMS AND HESTERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3328 8936 3307 8933 3297 8958 3300 9009
      3317 9013
TIME...MOT...LOC 1735Z 260DEG 34KT 3310 8999

$$
1 follow-up statement
890 
WWUS54 KJAN 141803
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT MON MAR 14 2011

MSC007-051-141815-
/O.CON.KJAN.SV.W.0069.000000T0000Z-110314T1815Z/
HOLMES MS-ATTALA MS-
103 PM CDT MON MAR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR ATTALA AND EAST CENTRAL HOLMES COUNTIES...

AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR POSSUMNECK MOVING EAST AT 40
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HESTERVILLE...KOSCIUSKO AND ETHEL

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3300 9001 3321 8982 3328 8936 3307 8933
      3297 8958
TIME...MOT...LOC 1803Z 260DEG 34KT 3315 8968

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:15 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 14, 11:15 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT MON MAR 14 2011

.UPDATE...EXPECTING A RATHER COMPLEX WEATHER SITUATION TO UNFOLD
ACROSS THE ARKLAMISS REGION THIS AFTERNOON. CURRENT AREA RADARS
SHOWS A LOOSE LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS RUNNING
FROM NEAR HOUSTON NORTHEAST THROUGH CENTRAL LOUISIANA...THROUGH THE
ARKLAMISS DELTA...AND INTO FAR NORTH-CENTRAL MISSISSIPPI. THE ACTUAL
COLD FRONT IS LAGGING BEHIND THIS AREA OF CONVECTION BY SOME 50 TO
75 MILES TO THE NORTHWEST AND QUITE A FEW AVAILABLE HIRES MODELS
SHOW SOME REDEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS ALONG
THIS BOUNDARY LATER TODAY INTO THIS EVENING.

HOWEVER...VERY SHORT TERM MESOSCALE TRENDS REVEAL THAT PROBABLY THE
BEST OVERALL RISK OF SEVERE WEATHER WILL EVOLVE THIS AFTERNOON INTO
EARLY THIS EVENING OVER THE SOUTHEAST THIRD OF MY ZONES (ROUGHLY
ALONG AND SOUTHEAST OF A BUDE...TO METRO JACKSON...TO MACON LINE).
IT IS IN THIS AREA WHERE THE BEST LOW LEVEL SHEAR...INSTABILITY AND
LIFT WILL BE TEMPORARILY JUXTAPOSED AS THE INITIAL LEADING BAND OF
SHOWERS AND STORMS BECOMES ENTIRELY SURFACE-BASED. WE HAVE MODIFIED
PRODUCTS TO HIGHLIGHT SEVERE POTENTIAL FOCUS IN THIS AREA...AND TO
ALSO MENTION THE OUTSIDE CHANCE OF A FEW TORNADOES. LOW LEVEL SHEAR
IS EXPECTED TO BE MARGINAL FOR TORNADOGENESIS...BUT NOT PROHIBITIVE
BY ANY MEANS. DESPITE MENTIONING TORNADOES IN THAT SECTOR WITH THIS
UPDATE...WE STILL ANTICIPATE THE MAIN RISK WILL BE DAMAGING WIND
GUSTS OR LARGE HAIL.

ELSEWHERE...THE CURRENT LINEAR CONVECTIVE MASS MOVING THROUGH MY
NORTHWEST IS RATHER WEAK...BUT WILL LIKELY TRANSITION TO A STRONGER
AND MORE SURFACE-BASED MODE IN THE NEXT HOUR OR TWO. TO THE
NORTHWEST OF THIS CONVECTION WE STILL CANNOT DISCOUNT THE POTENTIAL
FOR STORMS FIRING UP ALONG THE ACTUAL FRONT THROUGH THE AFTERNOON
AND EVENING...AND ANY SUCH ACTIVITY OF THAT SORT WOULD DEFINITELY
HAVE A NON-ZERO SEVERE POTENTIAL.

UPDATES TO THE FORECAST DONE AND SHIPPED. /BB/

&&

.PREV DISCUSSION... /ISSUED 502 AM CDT MON MAR 14 2011/

TODAY THROUGH TUESDAY NIGHT...

THE POTENTIAL FOR SEVERE WIND GUSTS HAS INCREASED A BIT...ESPECIALLY
FOR THIS AFTN...BASED ON RECENT TREND UPWARD IN INSTABILITY FORECAST.
THE DEEPENING LOW SHOWS UP WELL OVER THE CENTRAL PLAINS EARLY THIS
MORNING IN SATELLITE IMAGERY AND MODELS ARE IN GOOD AGREEMENT IN
SHOWING THE LOW CONTINUING TO DIG SOUTHEASTWARD WHILE THE ASSOCIATED
COLD FRONT PUSHES EAST ACROSS THE ARKLAMISS LATER THIS AFTERNOON AND
EVENING.

A LINE OF THUNDERSTORMS IS CURRENTLY MOVING EAST ACROSS SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS...SLIGHTLY AHEAD OF THE SURFACE COLD
FRONT. WHILE FORCING IS STRONG ALONG THE COLD FRONT...A STOUT MID
LEVEL CAP AND DEEP ELEVATED MIXED LAYER IS NOTED IN THE PRE-
FRONTAL AIRMASS. MUCH OF THE LIFT IS GOING INTO CAP EROSION...BUT
EXPECT STRONG HEIGHT FALLS (~ 70M @H500) AND 40-50 KTS OF DEEP LAYER
SHEAR WILL MAINTAIN THE ORGANIZED CONVECTIVE LINE EASTWARD ACROSS
THE ARKLAMISS. THE STRONG FORCING AND SOMEWHAT ORTHOGONAL
UNIDIRECTIONAL SHEAR VECTORS WILL SUPPORT A BROKEN LINEAR CONVECTIVE
SYSTEM AS INDICATED BY HIGH RES LOCAL AND NATL WRF/RUC GUIDANCE.
STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO AFTN MIXED LAYER CAPE
IN THE 500-1000 J/KG WITH THE MOST RECENT HRRR MODEL INDICATING UP
TO 1500 J/KG ALONG THE HWY 84 CORRIDOR.

THE INCREASED CAPE FORECAST FOR THE AFTERNOON LEADS TO HIGHER
CONFIDENCE FOR TSTMS ROOTED IN BOUNDARY LAYER AND WILL INCREASE
MENTION OF WIND POTENTIAL IN THE HWO/HAZARD PRODUCTS. WHILE CAPPING
AHEAD OF THE FRONT WILL LIMIT PRE-FRONTAL DISCRETE CELLULAR
DEVELOPMENT AND LOW LEVEL WIND SHEAR WILL BE RELATIVELY WEAK...THERE
MAY BE A SMALL WINDOW FOR TORNADO POTENTIAL IF CAPE IS STRONGER THAN
CURRENTLY FORECAST. FOR NOW...WILL KEEP PRIMARY SVR WEATHER RISKS
INDICATED AS SVR WIND GUSTS AND HAIL GIVEN VERY COLD TEMPERATURES
ALOFT WITH RELATIVELY LOW WET BULB ZERO HEIGHTS. ALSO...SOME LOCALLY
HEAVY DOWNPOURS ARE EXPECTED...BUT AVERAGE QPF IS EXPECTED TO REMAIN
BELOW AN INCH GIVEN PROGRESSIVE SYSTEM AND LIMITED DEEP LAYER
MOISTURE WITH PRECIPITABLE WATER NOT MORE THAN AROUND 1.25 INCHES.
PONDING OF WATER AND MINOR FLOODING OF LOW-LYING/POOR DRAINAGE AREAS
WOULD BE EXPECTED IN THIS EVENT...BUT DO NOT EXPECT IT TO HAVE A
SIGNIFICANT IMPACT ON RIVER FLOODING.

OTHERWISE...MUCH DRIER AND COOLER CONDITIONS WILL MOVE INTO THE
ARKLAMISS AS WE GO INTO TUESDAY AND TUESDAY NIGHT. COLD ADVECTION
AND ASSOC STRATUS WILL HOLD TEMPERATURES DOWN TUESDAY WITH MOST
LOCATIONS ALONG AND NORTH OF I-20 NOT GETTING OUT OF THE 50S FOR
HIGHS. /EC/

WEDNESDAY THROUGH SUNDAY...

FOR THE MID TO LATE WEEK PERIOD A FLAT LONGWAVE RIDGE WILL DEVELOP
ACROSS THE REGION WITH A PROGRESSIVE STREAM OF WEAK EMBEDDED SHORT
WAVES. MODELS DO TRY TO BRING SOME SPOTTY LIGHT RAIN...AND THERE ARE
ALSO TIMING DIFFERENCES WITH THE MODELS AND ENSEMBLES WITH THE WEAK
SHORT WAVE TROUGHS. HOWEVER BELIEVE THAT THE CAPPING WITH THE RIDGE
WILL REDUCE OUR CHANCES OF LIGHT RAIN AND KEEP THE REGION GENERALLY
DRY THROUGH THE PERIOD. TEMPERATURES WILL BE ON THE MILD SIDE AND
ABOUT 5-10 DEG F ABOVE NORMAL ON DAILY HIGHS AND LOWS. AS FAR AS
TEMPERATURES ARE CONCERNED...WENT WITH A BLEND OF MEX...GMOS AND
ENSEMBLE GUIDANCE. CONCERNING POPS...CUT DOWN LOW END MOS GUIDANCE
POPS FOR THE LIGHT RAIN/SPRINKLES DURING THE WEEK./17/

&&

.AVIATION...A MIX OF VFR/MVFR/IFR CEILINGS ARE BEING OBSERVED AT
SITES ACROSS THE REGION THIS MORNING DUE TO VARYING HEIGHTS IN
STRATUS.  A LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD
FRONT WILL MOVE EAST ACROSS THE FORECAST AREA FROM LATE THIS MORNING
INTO THIS EVENING.  IN TERM OF TIMING...THIS ACTIVITY LOOKS TO
IMPACT KGLH/KGWO BETWEEN 15-18Z...THEN KJAN/KGTR 18-21Z...AND
KMEI/KHBG 21-00Z. EXPECT VFR/MVFR CONDITIONS WITH
STRATOCUMULUS/CUMULUS AHEAD OF THE LINE...IFR CONDITIONS WITH THE
STORMS...THEN MVFR/IFR RESTRICTIONS ARE EXPECTED WITH A POST-FRONTAL
STRATUS DECK AS WE GO THROUGH THE OVERNIGHT HOURS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  45  58  40 /  84  56   2   5
MERIDIAN      76  47  62  39 /  75  75   5   7
VICKSBURG     71  43  59  40 /  77  27   2   4
HATTIESBURG   76  51  68  42 /  61  59   5   7
NATCHEZ       71  41  61  40 /  80  36   2   5
GREENVILLE    66  43  55  42 /  75  18   3   2
GREENWOOD     70  42  53  39 /  81  33   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/19/EC/17
Hazardous weather outlook, Mar 14, 11:00 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT MON MAR 14 2011

ARZ074-075-LAZ007>009-015-MSZ018-019-034-151600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-
1100 AM CDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ARKLAMISS DELTA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS PRODUCING SMALL HAIL UP TO DIME SIZE...
WIND GUSTS TO 45 MPH...AND FREQUENT LIGHTNING WILL BE POSSIBLE
THROUGH THE AFTERNOON AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE
AREA. THE STORMS WILL MOVE EAST OF THE AREA BY LATE AFTERNOON OR
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY.

MSZ038-039-043>046-048>052-054>058-061>066-072>074-151600-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
1100 AM CDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN AND CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA. DAMAGING WIND
GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WOULD BE THE PRIMARY
THREATS WITH ANY SEVERE STORMS...BUT THERE IS ALSO A LOW RISK FOR A
TORNADO OR TWO.

DAYTIME HEATING AHEAD OF A COLD FRONT MOVING TOWARD THE REGION WILL
ALLOW THE ATMOSPHERE TO BECOME UNSTABLE. AS THE FRONT MOVES INTO THE
AREA...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF IT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG
WINDS AND HAIL THE PRIMARY RIKS. WINDS IN THE ATMOSPHERE ARE NOT
PARTICULARLY STRONG...AND THUS SHOULD NOT FAVOR ANY MORE THAN A LOW
PROBABILITY OF TORNADOES. THE RISK FOR STORMS SHOULD MOVE EAST OF THE
AREA BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

LAZ016-023>026-MSZ025>033-035>037-040>042-047-053-059-060-151600-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-
JEFFERSON-ADAMS-
1100 AM CDT MON MAR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND WEST CENTRAL
MISSISSIPPI...AND EAST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
CONTAINING 50 TO 60 MPH WINDS AND PENNY TO QUARTER SIZE HAIL LATE
THIS AFTERNOON.

A STRONG COLD FRONT AND BAND OF SCATTERED TO NUMEROUS THUNDERSTORMS
WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. DAYTIME
HEATING WILL LEAD TO AN UNSTABLE AIRMASS. A FEW OF THESE STORMS
COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. STORMS WILL
MOVE EAST OF THE AREA BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, Mar 14, 10:40 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT MON MAR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
03/09/2011                   COPIAH             MS   EMERGENCY MNGR

            MOBILE HOME BLOWN OFF ITS BLOCKS ON WOLFE CIRCLE

&&

17
Special weather statement, Mar 14, 12:00 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON MAR 14 2011

LAZ023>025-MSZ047-141730-
TENSAS LA-CATAHOULA LA-FRANKLIN LA-WARREN MS-
1200 PM CDT MON MAR 14 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF NEWLIGHT AT NOON
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME SOUTHWESTERN WARREN COUNTY...AND SOUTHEASTERN
FRANKLIN...EXTREME NORTHEASTERN CATAHOULA AND CENTRAL TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Mar 14, 12:06 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT MON MAR 14 2011

MSZ035-036-040>042-141750-
HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
1206 PM CDT MON MAR 14 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM THORNTON TO 9
MILES WEST OF TINSLEY AT 1206 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...EXTREME EAST CENTRAL ISSAQUENA...SOUTHEASTERN
SHARKEY...SOUTHEASTERN HUMPHREYS AND SOUTHERN HOLMES COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

BYB
Special weather statement, Mar 14, 12:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT MON MAR 14 2011

LAZ024-026-141755-
CATAHOULA LA-CONCORDIA LA-
1225 PM CDT MON MAR 14 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER WALLACE RIDGE AT 1224 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CONCORDIA AND CENTRAL CATAHOULA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

WILKINSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:27 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin48 min
Mar 14, 1:34 PM CDTSevere Thunderstorm WarningJANAttala, Leake41 min
Mar 14, 1:41 PM CDTSevere Thunderstorm WarningJANHinds, Rankin49 min
Mar 14, 1:51 PM CDTTornado WarningJANMadison, Rankin, Scott39 min
Mar 14, 1:57 PM CDTSevere Thunderstorm WarningJANChoctaw, Neshoba, Oktibbeha, Winston48 min
Mar 14, 2:01 PM CDTTornado WarningJANRankin31 min
Mar 14, 2:13 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Rankin, Scott47 min
Mar 14, 2:27 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith48 min
Mar 14, 2:40 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln50 min
Mar 14, 2:55 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton, Scott39 min
Mar 14, 3:15 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.